A nurse in the ICU is caring for a patient who is experiencing cardiogenic shock secondary to endocarditis. The physician has just left new orders for care of this patient. Which of the following orders would the nurse most likely see in this patients chart?

 

Want to Take FREE Nursing Practice Questions?

We have put together the World's Largest Bank of Nursing Practice Questions, and are letting you have access for FREE! You get to test out the system with 25 free nursing practice questions to start, and then memberships start at only a few bucks per month! Get started now for free - no credit card required!

Correct

- Administer dopamine 10 mcg/kg/min IV to keep systolic BP > 100 mmHg.

- Ambulate patient t.i.d.

- Administer metoprolol 100 mg po.

- Titrate O2 to keep saturations between 85 and 90%.

Rationale

Cardiogenic shock is a critical condition in which a patient is in a life-threatening situation. The primary care of the nurse is to prevent the condition from occurring and to manage symptoms to prevent it from worsening if it does develop. A patient in cardiogenic shock would most likely need medications to maintain his blood pressure within normal limits and oxygen to keep saturations greater than 95%. Beta blocker medications, such as metoprolol, may actually cause hypotension and can worsen the patients condition.

How Would You Rate The Quality of This Question?

We’re always trying to improve, so your feedback is vital to helping us make this resource as good as possible. Was it well written? Good content?

How Other Nurses Stack Up

73%

Answered The Question Correctly.